Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 22, 2014, 8:49 AM CST for Marion County, Missouri. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2014, 8:49 AM CST (14:49 UTC)
- Expired
- Feb 23, 2014, 6:00 PM CST
- In force
- 33 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fabius River near Taylor (TAYM7). The gauge peaked at 9.54 ft at Feb 22, 2014, 6:00 AM CST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
565
WGUS43 KLSX 221449
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
849 AM CST SAT FEB 22 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
The South Fabius River near
...Taylor
.This Flood Warning is a result of snow melt rainfall and ice jams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Ice Jams could cause river levels to rise even higher than predicted.
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-231449-
/O.NEW.KLSX.FL.W.0007.140222T1449Z-140224T0000Z/
/TAYM7.1.ER.140222T1030Z.140222T1230Z.140223T0000Z.NO/
849 AM CST SAT FEB 22 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the South Fabius River near Taylor
* At 7:30 AM Saturday the stage was 9.5 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...The river will fall below flood stage by this evening.
* Impact: At 9.5 feet...Flood Stage. Minor flooding begins.
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172 3989 9176
$$
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/23 02/24 02/25 02/26 02/27
South Fabius River
Taylor 9.5 9.54 8.2 4.4 3.1 2.8 2.61 follow-up statement
696
WGUS83 KLSX 230124
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CST SAT FEB 22 2014
...The flood warning is cancelled for the following rivers in
Missouri...
South Fabius River near Taylor affecting Marion County
...The flood warning continues for the following rivers in
Missouri...
Middle Fabius River near Ewing affecting Lewis County
.This Flood Warning is a result of one-half to one inch of
rain on Thursday, and snow melt that has been occurring
throughout this past week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-240124-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-140225T0840Z/
/EWMM7.1.ER.140220T2123Z.140223T1200Z.140224T0840Z.NO/
724 PM CST SAT FEB 22 2014
The Flood Warning continues for
the Middle Fabius River near Ewing
* until late Monday night.
* At 6:30 PM Saturday the stage was 15.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river will continue rising to near 15.5 feet by
tomorrow morning. The river will then fall below flood stage early
Monday morning.
* Impact: At 15.7 feet...Right bank overflows upstream of bridge near
the gage.
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-230154-
/O.CAN.KLSX.FL.W.0007.000000T0000Z-140224T0000Z/
/TAYM7.1.ER.140222T1030Z.140222T1230Z.140222T1500Z.NO/
724 PM CST SAT FEB 22 2014
The Flood Warning is cancelled for
the South Fabius River near Taylor.
* At 6:30 PM Saturday the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Fell below flood stage at 9:00 AM Saturday.
* Forecast: The river will continue to fall to 4.2 feet by Monday
morning.
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172 3989 9176
$$
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/23 02/24 02/25 02/26 02/27
Middle Fabius River
Ewing 12.0 15.26 15.5 11.0 6.0 5.1 4.7
South Fabius River
Taylor 9.5 8.89 7.5 4.2 2.9 2.7 2.5What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 22, 5:23 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 22, 5:23 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 523 AM CST Sat Feb 22 2014 .SHORT TERM: (Through Tonight) Issued at 228 AM CST Sat Feb 22 2014 Mdls are in fairly good agreement thru the period. Fnt shud actually move nwd somewhat this morning before a weak sfc wave develops and pushes ewd thru the region. This sfc wave will be aided by a couple of s/w that will move thru the region today. Accas over wrn MO will gradually move ewd this morning. Can not rule out sprinkles across nrn portions of the CWA, but do not expect much more than that. However, this afternoon and into this evening, mdls suggest enuf forcing at all levels shud come together to support at least a chance for RA. Progd soundings suggest precip will be all RA, but can not rule out a very brief period of SN if mdls are not handling the cold air well. As for temps, trended warmer today given the progd fnt position. Did not trend as warm across nrn portions of the CWA where the fnt will be located. Trended twd cooler MOS for tonight with CAA persists across the region after fropa. Tilly .LONG TERM: (Tonight through Friday) Issued at 325 AM CST Sat Feb 22 2014 (Sunday through Monday) Focus will be temps thru the period as precip shud remain to the N and S of the CWA. Mdls remain in good agreement thru the period. With NW flow persisting over the region, location and timing of any precip will be difficult to determine very far in advance. Mdls depict a s/w that may spread some precip across nrn counties on Mon, but shud remain N of the area. Trended twd cooler guidance for Sun as CAA persists over the area, but then warmer for Mon with WAA, albeit weak, begins for a very brief time. (Tuesday through Friday) Focus will be temps as going forecast continues to be dry. The GEM quickly becomes an outlier and have trended away from that soln and twd a GFS/ECMWF blend as these mdls continue to be in good agreement thru the period. Mdls prog a deep trof, currently over the Arctic, to bring a large sfc ridge into the region Tues night and Wed. Mdls are in good agreement with 925mb temps ranging from -16C to -12C. This shud result in sfc temps ranging from the lower teens to around 20F. Have trended temps Tues night and Wed below MOS, but probably not by enuf as MOS is likely trended twd seasonal avg which is in the upper 40s. Temps shud moderate slightly late next week, but remain well below avg. Tilly && .AVIATION: (For the 12z TAFs through 12z Sunday Morning) Issued at 513 AM CST Sat Feb 22 2014 Cold front will move through TAF sites today, reaching KUIN by around 15z, and KSTL by 00Z. Moisture will be limited, so expect only widely scattered light rain or sprinkles. Extent of light rain too limited to place in TAFS at this time, but will have to monitor closely today. North winds will increase behind the front, but cigs should only reach upper end MVFR at worst. Specifics for KSTL: Cold front should reach KSTL by 00Z. Moisture is limited, so no precip included in TAF, but will have to monitor closely today. Cigs should reach low end VFR behind the front by around 09Z, then clear out by around 15Z Sunday. Browning && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 58 27 38 20 / 30 20 10 5 Quincy 45 18 32 14 / 20 10 10 5 Columbia 57 24 38 19 / 20 10 10 5 Jefferson City 58 25 38 20 / 20 10 10 5 Salem 55 29 38 20 / 10 30 10 5 Farmington 62 31 40 21 / 10 10 10 5 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 22, 3:47 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 347 AM CST SAT FEB 22 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 347 AM CST SAT FEB 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.